Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Having Mirena taken out tomorrow and wondering..?

How long will it take for the side effects to cease? I'd like to think i'd start to feel normal again immediately and the weight will just disappear. Wishful thinking, I know. Any thoughts?

Answer Question
 
AllisonWD

Asked by AllisonWD at 10:44 PM on Jun. 12, 2011 in Health

Level 4 (45 Credits)
Answers (9)
  • i am considering the same thing good luck
    jfrancis91680

    Answer by jfrancis91680 at 10:47 PM on Jun. 12, 2011

  • Everything went back to normal for me right away as far as my periods go, but I never gained weight or had any acne from it so I can't tell you anything about that.
    mrsziemann

    Answer by mrsziemann at 10:52 PM on Jun. 12, 2011

  • i'm not sure
    prettigirl29

    Answer by prettigirl29 at 10:52 PM on Jun. 12, 2011

  • Everything should go right back to normal. It makes your body think it's pregnant but since it's not when it comes out it's normal. Hope you feel great.
    Hapsand123

    Answer by Hapsand123 at 10:56 PM on Jun. 12, 2011

  • I was thinking about getting mirena? Does it really make you break out and gain weight?? Maybe I shouldn't.
    Kyomi

    Answer by Kyomi at 11:09 PM on Jun. 12, 2011

  • I think it's right for some people, but for me, it wasn't. The hormones are just too much.I am so hateful, ready to fly off the handle at any moment. I honestly just feel pregnant ALL THE TIME. I've had it since February, and I've gained probably 15 pounds, and after having my son i DRASTICALLY changed my diet/lifestyle to lose the baby weight and NOTHING worked. I didn't break out, but I've never had a skin problem so that didn't apply to me. You can always try it and see how your body reacts and then have it taken out. But I would seriously consider even having it put in first.
    AllisonWD

    Comment by AllisonWD (original poster) at 11:18 PM on Jun. 12, 2011

  • I had mirena for about 2 years before it got lodged in the side of my uterus and I had to have it removed.

    The worse side effect I had was that the stupid string was always getting tangled up around my cervix and I would have to go in to have them fix it.. they said it was from rough sex.. LOL. I do not remember them telling me to play it nice and gentle while I had it in.

    It took about 3 months for my period to return and about 2 months for my weight to go back to normal.
    Mrs.Masri

    Answer by Mrs.Masri at 11:29 PM on Jun. 12, 2011

  • All of your comments are making me feel MUCH better about tomorrow! I don't know why I'm so nervous.
    AllisonWD

    Comment by AllisonWD (original poster) at 11:30 PM on Jun. 12, 2011

  • ugh... my body can't handle birth control hormones either. they all give me morning sickness.
    mrsary

    Answer by mrsary at 12:39 AM on Jun. 13, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.